MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 6950315
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with cervical spine instability post injury and anterior stabilization with fixation.He underwent the following cervical spinal stabilization procedures: posterior cervical instrumentation, fixation and fusion at c3-c6.On an unknown date, post-op, during standard post-surgical follow-up exam, the patient noted experiencing/ feeling a pop.Standard follow-up x-rays showed disengagement of set screw at the terminal, cephalad end of construct on patient's right side.Hence, a revision surgery was performed, in which the disengaged/ dislodged set screw was removed and replaced.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
H6: product analysis: macroscopic and optical examination revealed thread crest/flank damage; this damage appears to have initiated near the start of the thread and is evident around the damaged portion of the thread.Functional evaluation with a sample mas head found the set screw was still able to be fully threaded/engaged.This type of damage is consistent with misalignment of the mas head and set screw threads during construct assembly.Additional information: d10, g1, g2, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9996399
Report Number1030489-2020-00476
Device Sequence Number14371625
Product Code KWP
UDI-Device Identifier00885074451237
UDI-Public00885074451237
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K052734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6950315
Device Lot NumberH5356849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight91